Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering with lethargy, nausea, mood swings after possible kidney failure. Treatment advice?

My father in law was taken to the ER 10 days ago when his PM went off six times one evening. No enzymes were found and it was determined to be a false alarm, however his creatnine level was 3.4 and the ER transferred him inpatient, sighting possible kidney failure. Three days after constant hydration , he was discharged with a level of 3.1. Three days later when visiting his PCP, level was back to 3.4. He has been suffering from lethargy, nausea, generalized low mood/fatigue for a few weeks now. PCP has no advice other than to see a nephrologist , and the first appt available is in 2 weeks. He suffered from numerous strokes which lead to brain bleeds 6 years ago, and has near total left side impairment. He is about 5 10 , weight probably close to 300. Has been on several medication for HBP for about 15-20 years. Also take warfarin . Unfortunately no info on BUN or GFR. I m curious if this warrants attention sooner than 2 weeks from now when a specialist can see him (IE fast tracking through a different ER to see a specialist sooner).
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Your father is definitely having CKD , chronic kidney disease, most likely due to long standing hypertension.
A creatinine level of 3.4 however is not very alarming and you can wait till uour appointment with the nephtologist.
Try to keep his blood pressure under control, less than 140/90, by regular medicines, don't let him get dehydrated but at the same time don't give excess water if he has swelling on feet or feels breathless.
once the nephrologist sees him follow his advise to reduce or control disease progression.
Answered: Sat, 3 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor